Alert archive / Georgia / Frost Advisories in 2021
Frost Advisory 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Mar 7, 2021, 1:59 PM EST for 12 counties in Georgia; Baker County, Gilchrist County, Suwannee County, Florida. It took effect at Mar 8, 2021, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 1:59 PM EST (18:59 UTC)
- In effect from
- Mar 8, 2021, 3:00 AM EST
- Expired
- Mar 8, 2021, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS72 KJAX 071859 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 159 PM EST Sun Mar 7 2021 FLZ020-021-023-035-122-222-GAZ132>136-149-151-152-162-163-250-264- 350-364-081400- /O.NEW.KJAX.FR.Y.0005.210308T0800Z-210308T1400Z/ Hamilton-Suwannee-Baker-Gilchrist-Northern Columbia- Southern Columbia-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Echols-Clinch-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Trenton, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 159 PM EST Sun Mar 7 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast Georgia and northeast and northern Florida. * WHEN...From 3 AM to 9 AM EST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
383 WWUS72 KJAX 081404 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 904 AM EST Mon Mar 8 2021 FLZ020-021-023-035-122-222-GAZ132>136-149-151-152-162-163-250-264- 350-364-081515- /O.EXP.KJAX.FR.Y.0005.000000T0000Z-210308T1400Z/ Hamilton-Suwannee-Baker-Gilchrist-Northern Columbia- Southern Columbia-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Pierce-Brantley-Echols-Clinch-Northern Ware-Northeastern Charlton- Southern Ware-Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Macclenny, Olustee, Trenton, Winfield, Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 904 AM EST Mon Mar 8 2021 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Mar 7, 12:29 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 7, 12:29 PM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1229 PM EST Sun Mar 7 2021
.AVIATION...
[Through 18Z Monday]
VFR conditions and winds from the north-northeast will
persist through Monday, with winds gradually relaxing to under 5
knots for inland airfields after sunset. Surface high pressure
will shift northwest of the region Monday resulting in winds
becoming more northeasterly Monday morning and gusty by late
morning, around 15z-16z.
&&
.PREV DISCUSSION [835 AM EST]...
.NEAR TERM [Through Tonight]...
An upper level trough extending along the eastern seaboard early
this morning will push east of the area before daybreak, and
lingering showers across the southeastern portion of the area will
end. Cooler air was already filtering southward into the area,
with temperatures in the upper 30s to mid 40s from the I-10
corridor northward. Skies were already clear across southeast
Georgia and will clear across all of northeast Florida this
morning. Sunny skies and breezy north to northeast winds are then
expected today, with highs only in the low to mid 60s.
Cold temperatures are expected tonight across the interior, with
lows in the low to mid 30s, with patchy to areas of frost
expected. Onshore flow will keep temperatures along and east of
the St. Johns River in the mid 40s to around 50 degrees.
.SHORT TERM [Monday Through Tuesday]...
Dry conditions continue as a strong mid level ridge builds over
the northeast GOMEX and into FL and surface high pressure builds
from the southeast CONUS into the western Atlantic. Breezy coastal
winds persist along the northeast Florida coast on Monday with
gusts up to 20 mph. On Monday night, clear skies and lingering
cold air will allow for areas in inland southeast Georgia to drop
into the mid 30s bringing another chance for frost. Easterly flow
develops across the region beginning to moderate temperatures.
Temperatures will generally be below normal with highs in the mid
to upper 60s on Monday increasing to the upper 60s to low 70s for
Tuesday.
.LONG TERM [Wednesday Through Sunday]...
Dry weather with a warming and moistening trend continues through
the week. Surface high pressure over the western Atlantic will
move more to the east and weaken through the week resulting in a
prolonged period of onshore flow. This increase in moisture from
onshore flow will likely lead to an increase in cloud cover each
afternoon. Temperatures continue to warm to above normal with
highs in the 80s for the end of the week.
.MARINE...
High pressure will build northwest of the local waters today. The
high will settle southward over the southeast Atlantic coast
Monday into Tuesday, then shift northeast of the local waters
Wednesday and Thursday.
Rip Currents: High Risk of rip currents northeast Florida beaches
through Monday. Moderate Risk or rip currents southeast Georgia
beaches through Monday.
.FIRE WEATHER...
High daytime dispersions today and across north central Florida on
Monday. Dry conditions will prevail with minimum relative humidity
values in the 20s and 30s across the interior. Winds will remain
light across the interior and fuel moistures are still high, so no
headlines are anticipated. Frost is possible across interior
southeast Georgia tonight and Monday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 33 67 34 69 39 / 0 0 0 0 0
SSI 42 61 42 65 49 / 0 0 0 0 0
JAX 36 64 37 67 48 / 0 0 0 0 0
SGJ 45 62 46 67 53 / 0 0 0 0 0
GNV 37 68 39 72 45 / 0 0 0 0 0
OCF 37 70 42 75 48 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 3 AM to 8 AM EST Monday for Baker-Gilchrist-
Hamilton-Northern Columbia-Southern Columbia-Suwannee.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Frost Advisory from 3 AM to 8 AM EST Monday for Appling-Atkinson-
Bacon-Brantley-Clinch-Coffee-Echols-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...Small Craft Advisory until 10 AM EST Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 4 AM EST Monday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM.
Small Craft Advisory until 4 PM EST this afternoon for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:44 PM EST | River Flood Warning | JAX | Long, Wayne | 34 hr |
Nearby
Frost Advisories in Georgia, 2021Frost Advisories in Florida, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.